Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 14, NWS Boston/Norton, MA

June 2, 2013Hampden County, Hampshire County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 2, 2013, 3:10 PM EDT for Hampden County, Hampshire County, Massachusetts. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 2, 2013, 3:10 PM EDT (19:10 UTC)
Expired
Jun 2, 2013, 4:15 PM EDT
In force
65 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Hampden County, MA, Hampshire County, MA

The radar

The Albany radar (KENX), 99 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 4:24 PM EDTHAIL 0.75Westfield, MA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 11:33 AM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2013-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 487 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2013-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 164 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
487 J/kg
Mixed-layer CIN
-148 J/kg
Mixed-layer LCL
1034 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
164 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

726 
WUUS51 KBOX 021910
SVRBOX
MAC013-015-022015-
/O.NEW.KBOX.SV.W.0014.130602T1910Z-130602T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
310 PM EDT SUN JUN 2 2013

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN HAMPDEN COUNTY IN WESTERN MASSACHUSETTS...
  WESTERN HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS...

* UNTIL 415 PM EDT

* AT 305 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
  WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM SHEFFIELD TO CANAAN TO PLEASANT VALLEY...OR ALONG A
  LINE EXTENDING FROM GREAT BARRINGTON TO 17 MILES NORTHWEST OF
  TORRINGTON TO 7 MILES EAST OF POUGHKEEPSIE...AND MOVING NORTHEAST
  AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NORTHAMPTON...BLANDFORD...RUSSELL...WESTFIELD...MONTGOMERY...
  HUNTINGTON...SOUTHAMPTON...CHESTERFIELD...WILLIAMSBURG...
  WESTHAMPTON...GOSHEN...TOLLAND...MIDDLEFIELD...CHESTER...
  WORTHINGTON AND CUMMINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. GO INSIDE
TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. IF
DRIVING BE PREPARED FOR LOW VISIBILITY AND DO NOT DRIVE THROUGH
FLOODED ROADS.

&&

LAT...LON 4215 7307 4215 7303 4231 7300 4233 7306
      4237 7307 4238 7305 4238 7301 4244 7297
      4248 7287 4247 7278 4245 7276 4245 7270
      4241 7270 4241 7264 4213 7273 4204 7301
      4204 7305 4209 7307
TIME...MOT...LOC 1910Z 237DEG 29KT 4215 7330 4202 7334 4168 7377 

$$

SIPPRELL
1 follow-up statement
679 
WWUS51 KBOX 021950
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
350 PM EDT SUN JUN 2 2013

MAC013-015-021959-
/O.CAN.KBOX.SV.W.0014.000000T0000Z-130602T2015Z/
HAMPDEN MA-HAMPSHIRE MA-
350 PM EDT SUN JUN 2 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HAMPDEN AND
WESTERN HAMPSHIRE COUNTIES IS CANCELLED...
            
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY 
WINDS ARE STILL POSSIBLE WITH THESE THUNDERSTORMS. 

PLEASE SEE THE SPECIAL WEATHER STATEMENT ISSUED AT 348 PM EDT FOR 
HARTFORD...HAMPDEN...AND HAMPSHIRE COUNTIES FOR FURTHER DETAILS.

LAT...LON 4215 7307 4215 7303 4231 7300 4233 7306
      4237 7307 4238 7305 4238 7301 4244 7297
      4248 7287 4247 7278 4245 7276 4245 7270
      4241 7270 4241 7264 4213 7273 4204 7301
      4204 7305 4209 7307
TIME...MOT...LOC 1949Z 237DEG 29KT 4232 7295 4219 7299 4185 7342 

$$

SIPPRELL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:32 PM EDT, 38 minutes earlier.

Area forecast discussion, Jun 2, 2:32 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
232 PM EDT SUN JUN 2 2013

.SYNOPSIS...
ONE MORE DAY OF WARM TEMPERATURES WILL GIVE WAY TO SCATTERED
THUNDERSTORMS THIS AFTERNOON AND EVENING. SOME OF THESE STORMS
MAY BE SEVERE ACROSS WESTERN NEW ENGLAND. TONIGHT AND MONDAY...A
SLOW MOVING COLD FRONT WILL DELIVER PERIODS OF POTENTIALLY HEAVY
RAIN UNTIL THE FRONT SLIDES OFFSHORE BY MONDAY NIGHT. DRIER AND
MUCH COOLER WEATHER FOLLOWS BEHIND THE COLD FRONT BEGINNING MON
NIGHT THROUGH MIDWEEK. A COASTAL STORM MAY BRING MORE SHOWERS BY
THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...

* SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM *

2 PM UPDATE...

NOT MUCH CHANGE TO PREVIOUS THINKING. STORMS ARRIVE IN WESTERN
CT/MA AND SOUTHWEST NH BETWEEN 2PM - 5 PM...THEN INTO CENTRAL MA
FROM 5 PM TO 8 PM. THEREAFTER STORMS WILL WEAKEN AND BECOME LESS
ORGANIZED AND AS INSTABILITY WANES WITH SUNSET. IN FACT MUCH OF
THE ACTIVITY MAY DRY UP BEFORE REACHING RI AND EASTERN MA. SEVERE
THREATS CONTINUE TO BE DAMAGING WINDS...ISOLATED LARGE HAIL AND
VERY HEAVY RAINFALL. PROBABILITY IS GREATEST ACROSS WESTERN CT/MA
AND SOUTHWEST NH.

SOME INTERESTING FEATURES ON SATELLITE AT 2 PM. CU FIELD REFUSES
TO DEVELOP EAST OF THE CT RIVER VALLEY. SPC MESO ANALYSIS PAGE
INDICATES THIS IS THE DIVIDING LINE BEWEEN CONVECTIVE INHIBITION
EAST OF THE CT RVR AND SB INSTABILITY TO THE WEST. 12Z MODELS
CAPTURING THIS VERY WELL AND KEEP THETA-E/SB INSTABILITY AXIS
ALONG AND WEST OF CT RVR VLY THROUGH 00Z. THUS THIS IS THE AREA OF
GREATEST RISK FOR SEVERE STORMS.

ALSO STRATUS HAS BEEN HANGING ON TOUGH ACROSS MVY/ACK AND OUTER
CAPE. 12Z CHH SOUNDING INDICATES VERY DRY COLUMN...WHICH IS
PROBABLY CAUSED BY SUBSIDENCE/DRYING THROUGH THE COLUMN.

HIGHS AT 2 PM WERE MAINLY IN THE U80S TO L90S AWAY FROM THE SOUTH
COAST. FOR SOME LOCATIONS THIS WILL BE THE 4TH CONSECUTIVE DAY OF
90+ HEAT! MEANWHILE STRATUS HOLDING MVY/ACK/CQX TO THE MU60S!
GOTTA LOVE NEW ENGLAND WEATHER.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH 6 PM MONDAY/...
TONIGHT...
ANY CONVECTION THAT IS MOVING THROUGH OR INITIATED IN THE REGION
WILL GRADUALLY BECOME ELEVATED THROUGH THE EARLY OVERNIGHT HOURS
AS THE LOSS OF DIURNAL HEATING CUTS OFF SFC BASED INSTABILITY.
GIVEN MARGINAL LAPSE RATES...THIS WILL TEND CONVECTION TOWARD MORE
OF A HEAVY RAIN THREAT RATHER THAN WIND THREAT. ELEVATED PWATS
NEAR 2.0 INCHES...ELEVATED INSTABILITY AND THE POTENTIAL FOR BACK
BUILDING CONVECTION IS POSSIBLE. THEREFORE...WILL NEED TO MONITOR
FOR OVERNIGHT URBAN/POOR DRAINAGE OR EVEN FLASHY SMALL STREAM
FLOODING AS THE CONVECTION WAINS INTO THE EARLY MORNING HOURS.

THERE IS ONE CAVEAT HERE...GUIDANCE OF LATE HAS BEEN SHOWING THE
POSSIBILITY OF A BRIEF BREAK IN PRECIP ACTIVITY AS CONVECTION DIES
AND INITIAL SHORTWAVE ENERGY PUSHES ENE...WITH SOME SLIGHT RIDING
NOTED IN MASS FIELDS AHEAD OF A SECOND FRONTAL WAVE ASSOCIATED
WITH THE ACTUAL COLD FRONT. THEREFORE...THERE MAY ACTUALLY BE A
BRIEF BREAK IN PRECIPITATION OVERNIGHT LEADING INTO MON MORNING
UNTIL THE SECONDARY WAVE ARRIVES AND LIFT PROVIDED BY THE ACTUAL
COLD FRONT APPROACHES.

MON...
SECONDARY FRONTAL WAVE APPROACHES AS COLD FRONT CONTINUES TO MAKE
SLOW PROGRESSION ACROSS THE REGION. STILL NOTING SOME ELEVATED
INSTABILITY AND DECENT MOISTURE ASSOCIATED WITH THIS WAVE...SO THE
HEAVY RAIN THREAT CONTINUES...POSSIBLY EFFECTING THE MORNING
COMMUTE. THERE WILL STILL NEED TO MONITOR THE URBAN AND SMALL
STREAM FLOODING THREAT. GIVEN THE FRONT IS NEARLY PARALLEL WITH
STEERING FLOW...IT WILL LIKELY TAKE MOST OF THE DAY FOR PRECIP TO
END ACROSS THE REGION...WITH ONLY SOME CLEARING POSSIBLY BE
EVENING IN THE N AND W.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
BIG PICTURE... UPPER TROUGH AND ATTENDANT UPPER COLD POOL OVER THE
NORTHEAST TUESDAY.  THE PATTERN THEN EVOLVES INTO WEST TO EAST FLOW
FOR THE REMAINDER OF THE WEEK.  ONE SHORTWAVE EMBEDDED IN THIS FLOW
REACHES DOWN TO FLORIDA AND LIFTS LOW PRESSURE UP THE COAST AT THE
END OF THE WEEK.

MODEL PREFERENCES...
WE USED A BLEND OF GFS/ECMWF/MOS FOR MOST OF THE PERIOD. TUESDAY
SKY COVER FAVORS THE PATTERN OF THE ECMWF BUT WITH HIGHER VALUES.

THE DAILIES...

MONDAY NIGHT... GENERAL MODEL AGREEMENT THAT COLD FRONT WILL BE IN
THE COASTAL PLAIN AROUND 00Z AND MOVING OFFSHORE BY MIDNIGHT. DRIER
AIR THEN MOVES ACROSS SOUTHERN NEW ENGLAND WITH CLEARING CLEARING
SKIES.

TUESDAY... LARGER FLOW IS MOSTLY SUBSIDENT.  BUT SURFACE HEATING AND
COLD ADVECTION ALOFT WILL CAUSE SOME DESTABILIZATION ALOFT.
FORECAST CROSS SECTIONS SHOW A LAYER OF 60-70 PERCENT RELATIVE
HUMIDITY BETWEEN 800-900 MB...MOST PROMINENTLY IN SOUTHERN NH AND
NORTHERN MASS. FOR THE MOST PART THIS SHOULD BE A FAIR DAY.  BUT
EXPECT DIURNAL CUMULUS WITH POTENTIAL FOR GREATER THAN 50 PCT SKY
COVER FOR A FEW HOURS ESPECIALLY NORTH OF MA ROUTE 2.  TEMPS NEAR
THE TOP OF THE MIXED LAYER /850 MB/ WILL BE 6-8C...SO PROJECT MAX
TEMPS IN THE LOW TO MID 70S.  WINDS IN THE MIXED LAYER REACH 20-25
KNOTS...SO AFTERNOON GUSTS SHOULD BE IN THIS RANGE.

WEDNESDAY-THURSDAY... HIGH PRESSURE BUILDS OVER THE REGION ON
WEDNESDAY...THEN MOVES OFFSHORE THURSDAY.  OVERALL A DRY PERIOD.
MID AND HIGH LEVEL MOISTURE STREAMS NORTH AS THE HIGH MOVES OFFSHORE
AND WILL BRING INCREASING CLOUDS ESPECIALLY THURSDAY.  LIGHT WINDS
WEDNESDAY WILL ALLOW MIXING TO 850 MB.  A MARINE SOUTHEAST FLOW
THURSDAY WILL LIMIT MIXING AND LEAD TO A MORE SHALLOW DEPTH.  IN
BOTH CASES THE TEMPS AT THE TOP OF THE MIXED LAYER SUPPORT TEMPS IN
THE LOW TO MID 70S. DEWPOINTS IN THE 40S AND LIGHT WIND WILL ALLOW
FOR MIN TEMPS IN THE 40S AND LOW 50S.

FRIDAY-SATURDAY...
DIFFERENCES IN PROJECTED TRACK OF COASTAL LOW PRESSURE...WITH
POTENTIAL THAT IT STAYS WELL OFFSHORE. FORECAST OF UPPER TROUGH
OVER THE REGION AND LOW OFFSHORE FAVORS USING CHANCE POPS RATHER
THAN NO POPS BOTH OF THESE DAYS.

NORTHERN STREAM TROUGH DIGS OVER THE GREAT LAKES. PARALLEL WAVE
DEVELOPS IN THE SOUTHERN STREAM. THE APPROACH OF THE NORTHERN
STREAM TROUGH MAY SUPPORT SHOWERS FRIDAY ESPECIALLY IN WESTERN
MASS/CT. THE APPROACH OF THE SOUTHERN STREAM LOW UP THE COAST
SATURDAY MAY ALSO SUPPORT SHOWERS/TSTMS AS WELL AS BRING INCREASED
HUMIDITY.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

2 PM UPDATE...

OVERVIEW...MODERATE TO HIGH CONFIDENCE ON TSTM FORECAST BUT LOWER
CONFIDENCE ON TIMING AND AREAL EXTENT OF IFR CONDITIONS TONIGHT
AND MON.

THROUGH 00Z...
TSTMS WILL BE CONFINED TO WESTERN NEW ENGLAND/EASTERN NY BORDER
THROUGH 21Z. AFTER 21Z TSTMS WILL GET VERY CLOSE TO KBDL-KCEF-
KORE-KAFN-KCON AND POINTS WEST. 21Z-00Z STORMS MAY GET CLOSER TO
KORH-KFIT-KASH-KMHT. STRONGEST STORMS WILL BE ALONG AND NORTHWEST
OF BDL-CEF-ORE-AFN-CON. MAIN HAZARDS ARE STRONG WINDS...LARGE HAIL
AND VERY HEAVY RAIN. IFR CIGS WILL SLOWLY ERODE ACROSS CAPE COD
AND THE ISLANDS.

AFTER 00Z...
LINE OF TSTMS ACROSS WESTERN-CENTRAL NEW ENGLAND SLIDE SOUTHEAST
BUT WEAKEN AND LIKELY BECOME A BROKEN LINE. HIGH PROBABILITY OF
IFR CONDITIONS IN FOG/RAIN SHOWERS ACROSS EASTERN CT/RI AND
EASTERN MA AFTER 03Z AND ESPECIALLY AFTER 06Z.

MON...
MAINLY MVFR IN SHOWERS BUT IFR LIKELY ACROSS SOUTHEAST MA. SHOWERS
WITH EMBEDDED TSTMS LIKELY ACROSS CT/RI AND EASTERN MA INCLUDING
KORH-KBOS. MAIN THREATS WILL BE LIGHTNING AND VERY HEAVY RAINFALL.
AREA OF SHOWERS/TSTMS WILL SLOWLY SLIDE SOUTHEAST THROUGH THE DAY
AND MOVING OFFSHORE TOWARD 00Z TUE.

KBOS TERMINAL...HIGH CONFIDENCE IN TAF. VFR CONDITIONS UNTIL
OVERNIGHT TONIGHT WITH ANY TSTMS HOLDING OFF UNTIL 00Z-03Z AT THE
EARLIEST.

KBDL TERMINAL...HIGH CONFIDENCE IN TAF. STRONG STORMS POSSIBLE
21Z-00Z WITH DAMAGING WINDS...LARGE HAIL AND HEAVY RAINFALL.

OUTLOOK...MONDAY NIGHT THROUGH THURSDAY...

MONDAY NIGHT...LINGERING MVFR/IFR ON THE CAPE AND ISLANDS EARLY
MONDAY NIGHT.  BUT THE TREND ALL AREAS WILL BE TOWARD VFR WITH WINDS
SHIFTING TO NORTHWEST.  MODERATE CONFIDENCE.

TUESDAY THROUGH THURSDAY...VFR.  GUSTY NORTHWEST WINDS TUESDAY
AFTERNOON WITH GUSTS 20 TO 25 KNOTS. MODERATE TO HIGH CONFIDENCE.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

1030 AM UPDATE...
TIMING OF TSTMS...SHOULD HOLD OFF UNTIL AFTER DARK...THEN MOVING
ACROSS THE WATERS LATER THIS EVENING AND OVERNIGHT. FOG AND
REDUCED VSBY ACROSS CAPE COD AND ISLANDS CONTINUES TO BURN OFF AND
SHOULD BE COMPLETLEY GONE BY NOON.

MODERATE CONFIDENCE THROUGH THE PERIOD.

HAVE DROPPED THE GALE WATCH IN FAVOR OF A HIGHER END SMALL CRAFT
ADVISORY FOR EASTERN MA WATERS. CAN/T RULE OUT THAT A FEW GUSTS
MAY BREAK 34 KT THIS AFTERNOON...BUT THEY WOULD LIKELY BE
GENERALLY AROUND 30 KT WITH ONLY A FEW GUSTS TO GALE FORCE.
THEREFORE...WAS NOT CONFIDENT ENOUGH FOR A FULL FLEDGED GALE...BUT
WILL BOATERS WILL STILL NEED TO KEEP AN EYE ON WIND GUSTS THROUGH
THE AFTERNOON. OTHERWISE...WILL CONTINUE SMALL CRAFT ADVISORIES
THROUGH THE OVERNIGHT HOURS AND INTO MONDAY FOR THE SOUTHERN
OCEAN WATERS.

WILL ALSO NEED TO MONITOR FOR LATE AFTERNOON/EVENING THUNDERSTORMS
AS THESE WILL HAVE THE ABILITY TO CREATE VERY STRONG WIND
GUSTS...FREQUENTLY LIGHTNING AND SOME HEAVY RAIN.

OUTLOOK...MONDAY NIGHT THROUGH THURSDAY...

MONDAY NIGHT-TUESDAY...LINGERING 5 TO 7 FOOT SEAS MONDAY NIGHT
DIMINISHING OVERNIGHT.  HEIGHTS OF 5 FEET COULD LINGER ON THE OUTER
WATERS FOR A TIME ON TUESDAY BEFORE DIMINISHING.  NORTHWEST WINDS
NEAR SHORE TUESDAY WILL GUST TO 20 KNOTS AND MAY APPROACH 25 KNOTS
AT TIMES DURING THE AFTERNOON.  MODERATE CONFIDENCE.

WEDNESDAY AND THURSDAY...
WINDS AND SEAS BELOW SMALL CRAFT THRESHOLDS.  HIGH CONFIDENCE.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EDT MONDAY FOR ANZ230>234-250-
     251.
     SMALL CRAFT ADVISORY UNTIL 2 AM EDT MONDAY FOR ANZ236.
     SMALL CRAFT ADVISORY UNTIL 8 AM EDT MONDAY FOR ANZ235-237.
     SMALL CRAFT ADVISORY UNTIL 2 PM EDT MONDAY FOR ANZ254>256.

&&

SYNOPSIS...WTB/DOODY
NEAR TERM...NOCERA
SHORT TERM...DOODY
LONG TERM...WTB
AVIATION...WTB/NOCERA
MARINE...WTB/NOCERA/DOODY
Hazardous weather outlook, Jun 2, 11:44 AM EDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
1144 AM EDT SUN JUN 2 2013

CTZ002-MAZ002>005-008>012-014-026-NHZ011-012-015-031545-
HARTFORD CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-
NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-SOUTHEAST MIDDLESEX MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
1144 AM EDT SUN JUN 2 2013

...SEVERE THUNDERSTORM WATCH 271 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SHOWERS AND THUNDERSTORMS MAY PRODUCE HEAVY DOWNPOURS MONDAY. THIS
MAY CAUSE LOCALIZED FLOODING...ESPECIALLY IN URBAN AND POOR
DRAINAGE AREAS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ003-004-MAZ006-007-013-015>024-RIZ001>008-031545-
TOLLAND CT-WINDHAM CT-WESTERN ESSEX MA-EASTERN ESSEX MA-
WESTERN NORFOLK MA-SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
1144 AM EDT SUN JUN 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...EASTERN MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND
AND SOUTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS
AFTERNOON AND EVENING ACROSS SOUTHWEST NEW HAMPSHIRE...WESTERN
MASSACHUSETTS AND NORTHERN CONNECTICUT. THE MAIN THREAT WOULD BE
STRONG TO DAMAGING WIND GUSTS AND SMALL HAIL.

IN ADDITION...SHOWERS AND THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL
TONIGHT IN ANY PART OF SOUTHERN NEW ENGLAND. THIS MAY RESULT IN
SOME LOCALIZED FLOODING...ESPECIALLY IN URBAN AND POOR DRAINAGE
AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SHOWERS AND THUNDERSTORMS MAY PRODUCE HEAVY DOWNPOURS MONDAY. THIS
MAY CAUSE LOCALIZED FLOODING...ESPECIALLY IN URBAN AND POOR
DRAINAGE AREAS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-250-251-254>256-031545-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
1144 AM EDT SUN JUN 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW THUNDERSTORMS TONIGHT MAY CAUSE STRONG OR DAMAGING WINDS.
THEY MAY ALSO CREATE POOR VISIBILITY IN HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 3:34 PM EDTSpecial Weather StatementBOXHampden41 min
Jun 2, 3:48 PM EDTSpecial Weather StatementBOXHampden, Hampshire42 min
Jun 2, 4:19 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire41 min
Jun 2, 4:41 PM EDTAreal Flood AdvisoryBOXHampden3 hr
Jun 2, 4:50 PM EDTSpecial Weather StatementBOXHampden55 min
Jun 2, 5:42 PM EDTSpecial Weather StatementBOXHampden, Hampshire63 min
Jun 2, 6:05 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire40 min
Jun 2, 6:13 PM EDTSevere Thunderstorm WarningBOXHampden47 min
Jun 2, 6:27 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire, Worcester48 min
Jun 2, 6:36 PM EDTSevere Thunderstorm WarningBOXFranklin39 min
Jun 2, 6:46 PM EDTSpecial Weather StatementBOXHampshire44 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.